Alert archive / Maine / Winter Storm Warnings in 2008
Winter Storm Warning 13, NWS Caribou, ME
NWS Caribou, ME issued this winter storm warning at Dec 20, 2008, 2:47 PM EST for 6 counties in Maine. It took effect at Dec 21, 2008, 3:00 PM EST. It was in force for . No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Dec 20, 2008, 2:47 PM EST (19:47 UTC)
- In effect from
- Dec 21, 2008, 3:00 PM EST
- Expired
- Dec 21, 2008, 5:16 AM EST
- In force
- Issued by
- NWS Caribou, ME
Counties Aroostook County, ME, Hancock County, ME, Penobscot County, ME, Piscataquis County, ME, Somerset County, ME, Washington County, ME
The radar
The Caribou radar (KCBW), 95 km from the middle of the area, began a volume at 19:50 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Caribou, ME (KCAR), launched 12:00Z, 7.8 hours before the alert went out and 164 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 934 m above ground
- 0-6 km bulk shear
- 55 kt
- 0-1 km storm-relative helicity
- -14 m²/s²
- 0-3 km storm-relative helicity
- 23 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS41 KCAR 201947 WSWCAR URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE CARIBOU ME 247 PM EST SAT DEC 20 2008 ...NOREASTER TO AFFECT THE REGION LATER SUNDAY INTO MONDAY... .LOW PRESSURE WILL DEVELOP OFF THE MID ATLANTIC COAST SUNDAY AFTERNOON...AND THEN DEEPEN INTO A STRONG NOREASTER SUNDAY NIGHT. THE STORM WILL TRACK TOWARD SOUTHEAST MAINE LATER SUNDAY NIGHT AND THEN EXIT INTO THE CANADIAN MARITIMES DURING MONDAY. MEZ001>006-210500- /O.UPG.KCAR.WS.A.0013.081221T2300Z-081222T2300Z/ /O.NEW.KCAR.WS.W.0013.081221T2300Z-081222T2300Z/ NORTHWEST AROOSTOOK-NORTHEAST AROOSTOOK-NORTHERN SOMERSET- NORTHERN PISCATAQUIS-NORTHERN PENOBSCOT-SOUTHEAST AROOSTOOK- INCLUDING THE CITIES OF...ALLAGASH...CLAYTON LAKE...MADAWASKA... FORT KENT...FRENCHVILLE...PRESQUE ISLE...CARIBOU...VAN BUREN... MARS HILL...BAKER LAKE...BILLY-JACK DEPOT...BAXTER ST PARK... CHAMBERLAIN LAKE...CHURCHILL DAM...MOUNT KATAHDIN...MILLINOCKET... EAST MILLINOCKET...PATTEN...MEDWAY...HOULTON...HODGDON... SHERMAN...SMYRNA MILLS 247 PM EST SAT DEC 20 2008 ...WINTER STORM WARNING IN EFFECT FROM 6 PM SUNDAY TO 6 PM EST MONDAY... THE NATIONAL WEATHER SERVICE IN CARIBOU HAS ISSUED A WINTER STORM WARNING FOR SNOW AND BLOWING SNOW...WHICH IS IN EFFECT FROM 6 PM SUNDAY TO 6 PM EST MONDAY. THIS UPGRADES THE WINTER STORM WATCH PRIORLY IN EFFECT. SNOW WILL OVERSPREAD THE AREA LATE SUNDAY AFTERNOON INTO SUNDAY EVENING BECOMING HEAVY AT TIMES AROUND MIDNIGHT. SNOW WILL CONTINUE THROUGH MOST OF THE DAY ON MONDAY WITH TOTAL SNOW ACCUMULATIONS BETWEEN 10 AND 16 INCHES. WINDS OF 20 TO 30 MPH WILL CREATE AREAS OF BLOWING SNOW WITH NEAR WHITEOUT CONDITIONS POSSIBLE AT TIMES. THIS STORM WILL HAVE A HIGH IMPACT ON THE WARNING AREA. A COMBINATION OF HEAVY SNOW AND WINDS OF 20 TO 30 MPH WILL CREATE VERY HAZARDOUS CONDITIONS. VISIBILITIES WILL FREQUENTLY BE LESS THAN ONE HALF MILE IN FALLING SNOW WITH OCCASIONAL BLOWING AND DRIFTING SNOW CAUSING NEAR WHITEOUTS. PLEASE REPORT ACCUMULATIONS TO THE NATIONAL WEATHER SERVICE BY CALLING TOLL FREE...877-633-6772. STAY TUNED TO NOAA WEATHER RADIO...YOUR LOCAL MEDIA...OR GO TO WWW.WEATHER.GOV/CAR FOR FURTHER UPDATES ON THIS WEATHER SITUATION. $$ MEZ010-011-015>017-029>032-210500- /O.UPG.KCAR.WS.A.0013.081221T2000Z-081222T1100Z/ /O.NEW.KCAR.WS.W.0013.081221T2000Z-081222T1100Z/ CENTRAL PISCATAQUIS-CENTRAL PENOBSCOT-SOUTHERN PENOBSCOT- INTERIOR HANCOCK-CENTRAL WASHINGTON-COASTAL HANCOCK- COASTAL WASHINGTON-SOUTHERN PISCATAQUIS-NORTHERN WASHINGTON- INCLUDING THE CITIES OF...GREENVILLE...MONSON...BLANCHARD... LINCOLN...HOWLAND...SPRINGFIELD...BANGOR...BREWER...ORONO... OLD TOWN...AMHERST...AURORA...DEDHAM...EASTBROOK...GREAT POND... ORLAND...DEBLOIS...GRAND LAKE STREAM...MEDDYBEMPS...PEMBROKE... PERRY...PRINCETON...ELLSWORTH...BAR HARBOR...BLUE HILL... EASTPORT...MACHIAS...CHERRYFIELD...DOVER-FOXCROFT...MILO... GUILFORD...DANFORTH...VANCEBORO...TOPSFIELD 247 PM EST SAT DEC 20 2008 ...WINTER STORM WARNING IN EFFECT FROM 3 PM SUNDAY TO 6 AM EST MONDAY... THE NATIONAL WEATHER SERVICE IN CARIBOU HAS ISSUED A WINTER STORM WARNING FOR SNOW AND BLOWING SNOW...WHICH IS IN EFFECT FROM 3 PM SUNDAY TO 6 AM EST MONDAY. THIS UPGRADES THE WINTER STORM WATCH PRIORLY IN EFFECT. SNOW WILL OVERSPREAD THE AREA SUNDAY AFTERNOON BECOMING HEAVY AT TIMES SUNDAY EVENING. EXPECT TOTAL SNOW ACCUMULATIONS BETWEEN 10 AND 16 INCHES BEFORE SNOW TAPERS TO SCATTERED SNOW SHOWERS BY MONDAY MORNING. SNOW MAY BRIEFLY CHANGE TO RAIN ALONG THE COAST BEFORE ENDING. WINDS OF 20 TO 30 MPH...WITH GUSTS UP TO 40 MPH ALONG THE COAST...WILL CREATE AREAS OF BLOWING SNOW WITH NEAR WHITEOUT CONDITIONS POSSIBLE AT TIMES. THIS STORM WILL HAVE A HIGH IMPACT ON THE WARNING AREA. A COMBINATION OF HEAVY SNOW AND WINDS OF 20 TO 30 MPH WILL CREATE VERY HAZARDOUS CONDITIONS. VISIBILITIES WILL FREQUENTLY BE LESS THAN ONE HALF MILE IN FALLING SNOW WITH OCCASIONAL BLOWING AND DRIFTING SNOW CAUSING NEAR WHITEOUTS. PLEASE REPORT ACCUMULATIONS TO THE NATIONAL WEATHER SERVICE BY CALLING TOLL FREE...877-633-6772. STAY TUNED TO NOAA WEATHER RADIO...YOUR LOCAL MEDIA...OR GO TO WWW.WEATHER.GOV/CAR FOR FURTHER UPDATES ON THIS WEATHER SITUATION. $$ FOSTER/VJN
2 follow-up statements
000 WWUS41 KCAR 210346 WSWCAR URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE CARIBOU ME 1046 PM EST SAT DEC 20 2008 ...NOREASTER TO AFFECT THE REGION LATER SUNDAY INTO MONDAY... .LOW PRESSURE WILL DEVELOP OFF THE MID ATLANTIC COAST SUNDAY AFTERNOON...AND THEN DEEPEN INTO A STRONG NOREASTER SUNDAY NIGHT. THE STORM WILL TRACK TOWARD SOUTHEAST MAINE LATER SUNDAY NIGHT AND THEN EXIT INTO THE CANADIAN MARITIMES LATE MONDAY AFTERNOON. MEZ001>006-211200- /O.CON.KCAR.WS.W.0013.081221T2300Z-081222T2300Z/ NORTHWEST AROOSTOOK-NORTHEAST AROOSTOOK-NORTHERN SOMERSET- NORTHERN PISCATAQUIS-NORTHERN PENOBSCOT-SOUTHEAST AROOSTOOK- INCLUDING THE CITIES OF...ALLAGASH...CLAYTON LAKE...MADAWASKA... FORT KENT...FRENCHVILLE...PRESQUE ISLE...CARIBOU...VAN BUREN... MARS HILL...BAKER LAKE...BILLY-JACK DEPOT...BAXTER ST PARK... CHAMBERLAIN LAKE...CHURCHILL DAM...MOUNT KATAHDIN...MILLINOCKET... EAST MILLINOCKET...PATTEN...MEDWAY...HOULTON...HODGDON... SHERMAN...SMYRNA MILLS 1046 PM EST SAT DEC 20 2008 ...WINTER STORM WARNING REMAINS IN EFFECT FROM 6 PM SUNDAY TO 6 PM EST MONDAY... A WINTER STORM WARNING REMAINS IN EFFECT FROM 6 PM SUNDAY TO 6 PM EST MONDAY. SNOW WILL OVERSPREAD THE AREA LATE SUNDAY AFTERNOON INTO SUNDAY EVENING BECOMING HEAVY AT TIMES AROUND MIDNIGHT. SNOW WILL CONTINUE THROUGH MOST OF THE DAY ON MONDAY WITH TOTAL SNOW ACCUMULATIONS BETWEEN 10 AND 16 INCHES. WINDS OF 20 TO 30 MPH WITH HIGHER GUSTS WILL CREATE AREAS OF BLOWING SNOW WITH WHITEOUT CONDITIONS AT TIMES. THIS STORM WILL HAVE A HIGH IMPACT ON THE WARNING AREA. A COMBINATION OF HEAVY SNOW AND WINDS OF 20 TO 30 MPH WITH HIGHER GUSTS WILL CREATE VERY HAZARDOUS CONDITIONS. VISIBILITIES WILL FREQUENTLY BE LESS THAN ONE HALF OF A MILE IN FALLING SNOW WITH BLOWING AND DRIFTING SNOW CAUSING NEAR WHITEOUTS. PLEASE REPORT ACCUMULATIONS TO THE NATIONAL WEATHER SERVICE BY CALLING TOLL FREE...877-633-6772. STAY TUNED TO NOAA WEATHER RADIO...YOUR LOCAL MEDIA...OR GO TO WWW.WEATHER.GOV/CAR FOR FURTHER UPDATES ON THIS WEATHER SITUATION. $$ MEZ010-011-015>017-029>032-211200- /O.CON.KCAR.WS.W.0013.081221T2000Z-081222T1100Z/ CENTRAL PISCATAQUIS-CENTRAL PENOBSCOT-SOUTHERN PENOBSCOT- INTERIOR HANCOCK-CENTRAL WASHINGTON-COASTAL HANCOCK- COASTAL WASHINGTON-SOUTHERN PISCATAQUIS-NORTHERN WASHINGTON- INCLUDING THE CITIES OF...GREENVILLE...MONSON...BLANCHARD... LINCOLN...HOWLAND...SPRINGFIELD...BANGOR...BREWER...ORONO... OLD TOWN...AMHERST...AURORA...DEDHAM...EASTBROOK...GREAT POND... ORLAND...DEBLOIS...GRAND LAKE STREAM...MEDDYBEMPS...PEMBROKE... PERRY...PRINCETON...ELLSWORTH...BAR HARBOR...BLUE HILL... EASTPORT...MACHIAS...CHERRYFIELD...DOVER-FOXCROFT...MILO... GUILFORD...DANFORTH...VANCEBORO...TOPSFIELD 1046 PM EST SAT DEC 20 2008 ...WINTER STORM WARNING REMAINS IN EFFECT FROM 3 PM SUNDAY TO 6 AM EST MONDAY... A WINTER STORM WARNING REMAINS IN EFFECT FROM 3 PM SUNDAY TO 6 AM EST MONDAY. SNOW WILL OVERSPREAD THE AREA SUNDAY AFTERNOON BECOMING HEAVY AT TIMES SUNDAY EVENING. EXPECT TOTAL SNOW ACCUMULATIONS BETWEEN 10 AND 16 INCHES BEFORE SNOW TAPERS TO SCATTERED SNOW SHOWERS BY MONDAY MORNING. WINDS OF 20 TO 30 MPH...WITH GUSTS UP TO 40 MPH ALONG THE COAST...WILL CREATE AREAS OF BLOWING SNOW WITH WHITEOUT CONDITIONS AT TIMES. THIS STORM WILL HAVE A HIGH IMPACT ON THE WARNING AREA. A COMBINATION OF HEAVY SNOW AND WINDS OF 20 TO 30 MPH WITH HIGHER GUSTS WILL CREATE VERY HAZARDOUS CONDITIONS. VISIBILITIES WILL FREQUENTLY BE LESS THAN ONE HALF MILE IN FALLING SNOW WITH BLOWING AND DRIFTING SNOW CAUSING WHITEOUTS. PLEASE REPORT ACCUMULATIONS TO THE NATIONAL WEATHER SERVICE BY CALLING TOLL FREE...877-633-6772. STAY TUNED TO NOAA WEATHER RADIO...YOUR LOCAL MEDIA...OR GO TO WWW.WEATHER.GOV/CAR FOR FURTHER UPDATES ON THIS WEATHER SITUATION. $$ NORTON/HEWITT
000 WWUS41 KCAR 211016 WSWCAR URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE CARIBOU ME 516 AM EST SUN DEC 21 2008 ...MAJOR NOREASTER TO AFFECT THE REGION THIS AFTERNOON INTO MONDAY... .LOW PRESSURE IS EXPECTED TO DEVELOP OFF THE MID ATLANTIC COAST THIS AFTERNOON...AND THEN DEEPEN INTO A MAJOR NOREASTER TONIGHT. THIS STORM WILL TRACK TOWARD SOUTHEAST MAINE LATER TONIGHT AND THEN EXIT INTO THE CANADIAN MARITIMES LATE MONDAY AFTERNOON. MEZ010-011-015>017-029>032-211715- /O.CAN.KCAR.WS.W.0013.081221T2000Z-081222T1100Z/ /O.NEW.KCAR.BZ.W.0002.081221T2000Z-081222T1000Z/ CENTRAL PISCATAQUIS-CENTRAL PENOBSCOT-SOUTHERN PENOBSCOT- INTERIOR HANCOCK-CENTRAL WASHINGTON-COASTAL HANCOCK- COASTAL WASHINGTON-SOUTHERN PISCATAQUIS-NORTHERN WASHINGTON- INCLUDING THE CITIES OF...GREENVILLE...MONSON...BLANCHARD... LINCOLN...HOWLAND...SPRINGFIELD...BANGOR...BREWER...ORONO... OLD TOWN...AMHERST...AURORA...DEDHAM...EASTBROOK...GREAT POND... ORLAND...DEBLOIS...GRAND LAKE STREAM...MEDDYBEMPS...PEMBROKE... PERRY...PRINCETON...ELLSWORTH...BAR HARBOR...BLUE HILL... EASTPORT...MACHIAS...CHERRYFIELD...DOVER-FOXCROFT...MILO... GUILFORD...DANFORTH...VANCEBORO...TOPSFIELD 516 AM EST SUN DEC 21 2008 ...BLIZZARD WARNING IN EFFECT FROM 3 PM THIS AFTERNOON TO 5 AM EST MONDAY... ...WINTER STORM WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN CARIBOU HAS ISSUED A BLIZZARD WARNING...WHICH IS IN EFFECT FROM 3 PM THIS AFTERNOON TO 5 AM EST MONDAY. THE WINTER STORM WARNING HAS BEEN CANCELLED. SNOW WILL OVERSPREAD THE AREA THIS AFTERNOON AND BECOME HEAVY AT TIMES UNTIL AROUND MIDNIGHT. SNOWFALL RATES OF 2 TO 3 INCHES PER HOUR CAN BE EXPECTED AT THE HEIGHT OF THE STORM. EXPECT TOTAL SNOW ACCUMULATIONS BETWEEN 10 AND 18 INCHES...EXCEPT 8 TO 12 INCHES ALONG THE COAST...BEFORE SNOW TAPERS OFF LATE TONIGHT. THE SNOW MAY BE MIXED WITH SLEET ON THE COAST AND OUTER ISLANDS. MEANWHILE INCREASING WINDS OF 25 TO 35 MPH...WITH GUSTS OF 40 TO 45 MPH... WILL CREATE WHITEOUT CONDITIONS. ALL INTERESTS ACROSS THE BLIZZARD WARNING AREA SHOULD RUSH TO COMPLETION PREPARATIONS TO BE MADE IN ADVANCE OF THE STORM. A BLIZZARD WARNING MEANS SEVERE WINTER WEATHER CONDITIONS ARE EXPECTED. THIS STORM WILL HAVE AN EXTREME IMPACT ON THE WARNING AREA. VERY STRONG WINDS COMBINED WITH HEAVY SNOW WILL CREATE POTENTIALLY DEADLY OUTDOOR CONDITIONS. WHITEOUTS...DEEP SNOW DRIFTS AND FROSTBITE OF EXPOSED SKIN CAN BE EXPECTED. PLEASE REPORT ACCUMULATIONS TO THE NATIONAL WEATHER SERVICE BY CALLING TOLL FREE...877-633-6772. STAY TUNED TO NOAA WEATHER RADIO...YOUR LOCAL MEDIA...OR GO TO WWW.WEATHER.GOV/CAR FOR FURTHER UPDATES ON THIS WEATHER SITUATION. $$ MEZ001>006-211715- /O.CAN.KCAR.WS.W.0013.081221T2300Z-081222T2300Z/ /O.NEW.KCAR.BZ.W.0002.081221T2300Z-081222T2200Z/ NORTHWEST AROOSTOOK-NORTHEAST AROOSTOOK-NORTHERN SOMERSET- NORTHERN PISCATAQUIS-NORTHERN PENOBSCOT-SOUTHEAST AROOSTOOK- INCLUDING THE CITIES OF...ALLAGASH...CLAYTON LAKE...MADAWASKA... FORT KENT...FRENCHVILLE...PRESQUE ISLE...CARIBOU...VAN BUREN... MARS HILL...BAKER LAKE...BILLY-JACK DEPOT...BAXTER ST PARK... CHAMBERLAIN LAKE...CHURCHILL DAM...MOUNT KATAHDIN...MILLINOCKET... EAST MILLINOCKET...PATTEN...MEDWAY...HOULTON...HODGDON... SHERMAN...SMYRNA MILLS 516 AM EST SUN DEC 21 2008 ...BLIZZARD WARNING IN EFFECT FROM 6 PM THIS EVENING TO 5 PM EST MONDAY... ...WINTER STORM WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN CARIBOU HAS ISSUED A BLIZZARD WARNING...WHICH IS IN EFFECT FROM 6 PM THIS EVENING TO 5 PM EST MONDAY. THE WINTER STORM WARNING HAS BEEN CANCELLED. SNOW WILL OVERSPREAD THE AREA LATE THIS AFTERNOON OR EVENING... BECOMING HEAVY TONIGHT...BEFORE DIMINISHING MONDAY. SNOWFALL RATES OF 2 INCHES PER HOUR CAN BE EXPECTED AT THE HEIGHT OF THE STORM TONIGHT. EXPECT TOTAL SNOWFALL AMOUNTS BETWEEN 10 AND 18 INCHES... EXCEPT 16 TO 24 INCHES ALONG AN AXIS FROM BAXTER STATE PARK TO AROUND HOULTON. MEANWHILE INCREASING WINDS OF 25 TO 35 MPH...WITH GUSTS OF 40 TO 45 MPH... WILL CREATE WHITEOUT CONDITIONS. ALL INTERESTS ACROSS THE BLIZZARD WARNING AREA SHOULD RUSH TO COMPLETION PREPARATIONS TO BE MADE IN ADVANCE OF THE STORM. A BLIZZARD WARNING MEANS SEVERE WINTER WEATHER CONDITIONS ARE EXPECTED. THIS STORM WILL HAVE AN EXTREME IMPACT ON THE WARNING AREA. VERY STRONG WINDS COMBINED WITH HEAVY SNOW WILL CREATE POTENTIALLY DEADLY OUTDOOR CONDITIONS. WHITEOUTS...DEEP SNOW DRIFTS AND FROSTBITE OF EXPOSED SKIN CAN BE EXPECTED. PLEASE REPORT ACCUMULATIONS TO THE NATIONAL WEATHER SERVICE BY CALLING TOLL FREE...877-633-6772. STAY TUNED TO NOAA WEATHER RADIO...YOUR LOCAL MEDIA...OR GO TO WWW.WEATHER.GOV/CAR FOR FURTHER UPDATES ON THIS WEATHER SITUATION. $$ STUREY
What forecasters said that day
The local office's own words before this winter storm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Caribou, ME wrote its last area forecast discussion before this winter storm warning went out at Dec 20, 2:16 PM EST, 31 minutes earlier.
Area forecast discussion, Dec 20, 2:16 PM EST, 31 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CARIBOU ME
216 PM EST SAT DEC 20 2008
.SYNOPSIS...
ARCTIC HIGH PRESSURE WILL CREST OVER THE STATE TONIGHT WITH
SUBZERO TEMPERATURES. LOW PRESSURE WILL DEVELOP OFF THE MID
ATLANTIC COAST SUNDAY AFTERNOON...THEN TRACK OVER DOWNEAST MAINE
LATE SUNDAY NIGHT...BEFORE EXITING TOWARD THE MARITIMES MONDAY.
&&
.NEAR TERM /THROUGH SUNDAY/...
LATEST SAT IMAGERY SHOWS MID CLD CVR MSLY OVR CNTRL AND SRN PTNS
OF THE FA. RADAR INDICATES LITTLE IF ANY SN SHWER ACTIVITY
AFFECTING THE FA LATE THIS AFT...WITH PERHAPS WRN DOWNEAST AREAS
EXPERIENCING FLURRIES. 12Z MODEL GUIDANCE GRADUALLY THINS/CLRS THIS
CLD CVR FROM N TO S ACROSS THE FA OVRNGT...LEAVING MCLR SKIES FROM
LATE EVE INTO THE LATE NGT HRS...XCPT PCLDY OVR DOWNEAST AREAS.
WITH A PTN OF THE STRONG SFC HI MOVING OVR THE NRN PN OF THE FA
LATE TNGT...FAIRLY IDEAL RADIATIONAL COOLING CONDITIONS SHOULD
EXIST SPCLY ACROSS NRN PTNS OF THE FA. SUBSEQUENTLY...WE WENT WELL
BELOW ALL MOS GUIDANCE...BY UP TO 10 DEG F...SPCLY ACROSS LOW
LYING AREAS...USING THE SFC TO 925 MB DELTA TEMP METHOD WITH A
14 TO 17 DEG INVERSION FROM THE THE SFC FROM THE PREDICTED 06-12Z
925 MB TEMPS LATE TNGT. THE BEST POTENTIAL FOR THE LOWEST MORN
TEMPS OVR THE NRN FA...TO -25 DEG F OR SO...WILL BE THE ERN ST
JOHN VLY OF ZONE 2 WHERE THE SFC HI IS BEST CNTRD LATE TNGT AND HI
CLD ARRIVAL VERY LATE TNGT FROM THE NEXT STORM SYSTEM WILL HAVE
THE LEAST IMPACT.
OTHERWISE...HI CLD AND THEN MID CLD CVR SHOULD ADVANCE ACROSS THE
ENTIRE FA SUN WITH SN BEGINNING ACROSS DOWNEAST AND W CNTRL AREAS
LATE IN THE AFT.
&&
.SHORT TERM /SUNDAY NIGHT THROUGH TUESDAY/...
MAJOR NOREASTER TO AFFECT THE REGION SUNDAY NIGHT THROUGH MONDAY.
MODELS CONSISTENT WITH LOW PRESSURE MOVING OFF THE MID ATLC COAST
EARLY SUNDAY AND THEN RAPIDLY DEEPENING AS IT TRACKS SOUTH OF THE
BAR HARBOR AREA BY AROUND MIDNIGHT. PRESSURE FALLS OF OVER 20 MB
IN LESS THAN 24 HOURS CLASSIFIES THIS AS A BOMB. SNOW WILL
OVERSPREAD THE REGION FROM SOUTHWEST TO NORTHEAST STARTING SUNDAY
AFTERNOON OVER DOWNEAST SECTIONS REACHING THE VALLEY BY EARLY
SUNDAY EVENING. VERY EXPLOSIVE DYNAMICS WITH STRONG UPPER LEVEL
DIVERGENCE, LOW LEVEL WARM ADVECTION ALONG WITH SIGNIFICANT MID
LEVEL FRONTOGENICAL FORCING WILL PRODUCE HEAVY SNOW BANDS OVER
DOWNEAST SECTIONS SUNDAY EVENING WHERE SNOWFALL RATES MAY APPROACH
2 INCHES AN HOUR. HEAVY SNOW ACROSS DOWNEAST SECTIONS SUNDAY
EVENING WILL MOVE NORTHWARD DURING THE NIGHT REACHING NORTHERN
SECTIONS AROUND MIDNIGHT. LOW WILL TRACK FROM BAR HARBOR AREA THROUGH
CENTRAL WASHINGTON COUNTY BY 12Z MONDAY MORNING. TRACK OF STORM
WILL ALLOW UPPER DRY SLOT TO CROSS DOWNEAST SECTIONS AFTER
MIDNIGHT CUTTING OFF HEAVY SNOW THERE AT THAT TIME. AS LOW MOVES
INTO NEW BRUNSWICK EARLY MONDAY, EXPECT WRAP AROUND SNOW TO
CONTINUE OVER CENTRAL AND NORTHERN SECTIONS THROUGH EARLY MONDAY
AFTERNOON. AS LOW DEEPENS GRADIENT TIGHTENS ACROSS THE REGION
ALLOWING FOR STRONG WINDS WHICH WILL CREATE AREAS OF BLOWING SNOW
WITH NEAR BLIZZARD CONDITIONS POSSIBLE AT TIMES ACROSS THE REGION
SUNDAY NIGHT INTO MONDAY. USED HPC FOR THE QPF WITH DOWNEAST
RECEIVING AROUND 1.5 INCHES OF LIQUID TAPERING TO AROUND AN INCH
ACROSS THE NORTH. USED A BLEND OF THE NAM AND GFS FOR SNOW AMOUNTS
WITH MOST LOCATIONS RECEIVING AROUND A FOOT OF SNOW. SNOW RATIO
TOOLS OF 25 TO 1 APPEAR TO BE OVERDONE CONSIDERING THE WIND SPEEDS
WHICH WILL BREAK SNOW FLAKES APART KEEPING SNOW RATIO BETWEEN 12
AND 15 TO 1. EVEN WITH A TRACK INLAND, THE DYNAMIC COOLING OF THIS
SYSTEM AS IT EXPLODES ALONG THE COAST SHOULD KEEP PRECIP MAINLY AS
SNOW FOR ALL AREAS EXCEPT FOR THE WASHINGTON COASTLINE WHERE SNOW
MAY CHANGE TO RAIN AS PRECIP WINDS DOWN LATER SUNDAY NIGHT. THE
QUICK MOVEMENT OF THE STORM ALONG WITH THE WINDS SHOULD KEEP
SNOWFALL AMOUNTS UNDER RECORD VALUES. DYNAMICS ARE SO STRONG
SUNDAY NIGHT THAT A CLAP OF THUNDER MAY NOT BE OUT OF THE QUESTION
FOR DOWNEAST SECTIONS WITH THE CORE OF THE STORM. AS STORM EXITS
THE REGION MONDAY, HIGH PRESSURE WILL BUILD OVER THE REGION ON
TUESDAY.
&&
.LONG TERM /TUESDAY NIGHT THROUGH SATURDAY/...
USED THE GMOS FOR THE EXTENDED. WEAK WARM AIR ADVECTION IN ADVANCE
OF COLD FRONT WILL PRODUCE A MIX OF RAIN AND SNOW ACROSS DOWNEAST
ON WEDNESDAY AND MAINLY SNOW OVER THE NORTH BUT EXPECT AMOUNTS TO
BE ON THE LIGHT SIDE. COLD FRONT CROSSES THE STATE CHRISTMAS
MORNING AS HIGH PRESSURE BUILDS OVER THE REGION LATE CHRISTMAS
DAY.
&&
.AVIATION /19Z SATURDAY THROUGH THURSDAY/...
VFR CONDITIONS XPCTD TNGT WITH MID CLD THINNING TO HI CLD OR EVEN
BECOMING CLR OVR NRN SITES. HI TRANSITIONING TO MID CLDS WILL
ARRIVE ON SUN...WITH CLGS AND VSBYS LOWERING TO MVFR/IFR OVR DOWNEAST
SITES BY LATE SUN AFT WITH ARRIVAL OF LEADING EDGE OF SNFL CANOPY.
IFR CONDITIONS IN SNOW SUNDAY NIGHT IMPROVING FROM SOUTH TO NORTH
TO VFR DURING THE DAY ON MONDAY. VFR TO CONTINUE TUESDAY WITH
MVFR/IFR CONDITIONS RETURNING LATE TUESDAY NIGHT THROUGH EARLY
XMAS MORNING. COLD FRONT EARLY XMAS MORNING WILL IMPROVE CONDITIONS
TO VFR FOR THE REMAINDER OF XMAS DAY.
&&
.MARINE...
NEAR TERM: INITIALLY...SCA WINDS WILL CONT BRIEFLY LATE THIS AFT
ACROSS OUTER WATERS BEFORE DIMINISHING BELOW 25 KT BY ERLY EVE.
SEAS WILL ALSO CONT AOA 5 FT INTO THE ERLY EVE. SCA HDLN WAS
DROPPED TO HIGHLIGHT APCHG STORM HDLNS FOR THE UPCOMING STORM.
SEAS MAY BRIEFLY FALL BELOW 5 FT EVEN ACROSS OUTER WATERS LATE
TNGT AND SUN MORN BEFORE INCREASING AGAIN BY MIDDAY SUN.
SHORT TERM: UPGRADED STORM WATCH TO STORM WARNING FOR SUNDAY NIGHT
INTO EARLY MONDAY. THE STRONGEST WINDS WILL BE ON THE BACK SIDE OF
EXITING LOW EARLY MONDAY IN THE COLD AIR ADVECTION WITH GUSTS TO 50
KT POSSIBLE. USED A BLEND OF THE NAM12 AND GFS FOR WINDS AND
WNAWAVE SWAM BLEND FOR SEAS. A PD OF GALES LATER ON MON POSSIBLY
INTO MON EVE AND SCA CONDITIONS LATE MON NGT INTO TUE IS ALSO
LIKELY BEHIND THE STORM.
&&
.CAR WATCHES/WARNINGS/ADVISORIES...
ME...WINTER STORM WARNING FROM 6 PM SUNDAY TO 6 PM EST MONDAY FOR
MEZ001>006.
WINTER STORM WARNING FROM 3 PM SUNDAY TO 6 AM EST MONDAY FOR
MEZ010-011-015>017-029>032.
MARINE...STORM WARNING FROM 10 PM SUNDAY TO 10 AM EST MONDAY FOR
ANZ050>052.
&&
NEAR TERM...VJN
SHORT TERM...FOSTER
LONG TERM...FOSTER
AVIATION...VJN
MARINE...VJN/FOSTERHazardous weather outlook, Dec 20, 6:39 AM EST, 8 hours 8 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CARIBOU ME 639 AM EST SAT DEC 20 2008 MEZ001>006-211145- NORTHWEST AROOSTOOK-NORTHEAST AROOSTOOK-NORTHERN SOMERSET- NORTHERN PISCATAQUIS-NORTHERN PENOBSCOT-SOUTHEAST AROOSTOOK- 639 AM EST SAT DEC 20 2008 ...WINTER STORM WATCH IN EFFECT FROM SUNDAY EVENING THROUGH MONDAY AFTERNOON... THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL MAINE...NORTH CENTRAL MAINE...NORTHERN MAINE AND WEST CENTRAL MAINE. .DAY ONE...TODAY AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. WINTER STORM WATCH. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. MEZ010-011-015>017-029>032-211145- CENTRAL PISCATAQUIS-CENTRAL PENOBSCOT-SOUTHERN PENOBSCOT- INTERIOR HANCOCK-CENTRAL WASHINGTON-COASTAL HANCOCK- COASTAL WASHINGTON-SOUTHERN PISCATAQUIS-NORTHERN WASHINGTON- 639 AM EST SAT DEC 20 2008 ...WINTER STORM WATCH IN EFFECT FROM SUNDAY AFTERNOON THROUGH LATE SUNDAY NIGHT... THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL MAINE...NORTH CENTRAL MAINE AND SOUTHEAST MAINE. .DAY ONE...TODAY AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. WINTER STORM WATCH. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. ANZ050>052-211145- COASTAL WATERS FROM EASTPORT ME TO SCHOODIC POINT ME OUT 25 NM- COASTAL WATERS FROM SCHOODIC POINT ME TO STONINGTON ME OUT 25 NM- INTRACOASTAL WATERS FROM SCHOODIC POINT ME TO STONINGTON ME- 639 AM EST SAT DEC 20 2008 ...STORM WATCH IN EFFECT FROM SUNDAY EVENING THROUGH MONDAY MORNING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS. .DAY ONE...TODAY AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. STORM WATCH. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
The office that day
Everything else NWS Caribou, ME issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Dec 20, 3:49 AM EST | Storm Watch | CAR | 11 hr | |
| Dec 20, 2:30 PM EST | Storm Warning | CAR | 43 hr |
Nearby
Winter Storm Warnings in Maine, 2008Every winter storm warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.